MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2232-0007
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.The event occurred at a childrens hospital, therefore it is presumed that the patient was either an child, infant or neonate.
 
Event or Problem Description
It was reported that the normal saline infusion kept backing up during the epinephrine, norepinephrine and normal saline flush infusions which prevented accurate and timely delivery of the necessary medications.The tubing set was changed to a non-filtered tubing set and the medications infused without further difficulty.
 
Event or Problem Description
It was reported that the normal saline infusion kept backing up during the epinephrine, norepinephrine and normal saline flush infusions which prevented accurate and timely delivery of the necessary medications.The tubing set was changed to a non-filtered tubing set and the medications infused without further difficulty.Although requested, there is no additional patient or event information available.
 
Additional Manufacturer Narrative
The customers report that the infusion kept backing up was not confirmed.The as-received set sample was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components no obvious damages or issues were observed during visual inspection.The set was attempted to be re-primed; no issues were observed.Further testing was performed by attaching a lab gauge needle to the male luer of the reprimed set and the set was loaded into a lab pump module.An infusion was programmed to run at a rate of 10ml for one hour.The infusion completed with no issues or any alarms.The set was also pressure tested and no issues were observed.The root cause that the infusion kept backing up was unable to be identified.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9121087
Report Number9616066-2019-02649
Device Sequence Number3587159
Product Code FPA
UDI-Device Identifier10885403463969
UDI-Public10885403463969
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2232-0007
Device Catalogue Number2232-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(3) 8100, (2) PRI TUBING, 8015, TD (B)(6) 2019